MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 1 L; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 1 L; KNEE CEMENTED TIBIAL TRAY
Catalog Number 02.07.1201L
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
About 7 years and 8 months after the primary surgery, revision surgery has been performed due to tibial subsidence.
 
Additional Manufacturer Narrative
Batch review performed on 25 jan 2024 lot 151680: (b)(4) manufactured and released on 12-may-2015.Expiration date: 2020-mar-31.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: 8 years after primary cemented tka, the tibial plateau subsided medially and required revision.This is due to bone failure and it should not be regarded as a problem originated by the implant.No post-primary images were supplied, so the initial position and implantation parameters could not be evaluated.Visual inspection performed by r&d project manager from visual inspection of the component returned for analysis, we can't identify any anomalies that could have played a role in the event.Baseplate sinking is most likely related to factors such as worsening of patient's conditions, poor bone quality, undersizing, malrotation rather than related to the device.As note, we can see some scratches on the polished surface most likely caused during the handling of the baseplate after explantation.From visual inspection, there is no evidence that the event is related to a faulty device.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 1 L
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18765773
Report Number3005180920-2024-00039
Device Sequence Number4387325
Product Code JWH
UDI-Device Identifier07630030819841
UDI-Public07630030819841
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number02.07.1201L
Device Lot Number151680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite